MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model za9003 intraocular lens(iol) was explanted from patient's left eye in a secondary surgical procedure because of refractive surprise.No medical/surgical interventions such as vitrectomy, sutures or incision enlargement were performed.The replacement lens used is a same model but higher diopter 18.0.No further information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 12/10/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received in the replacement¿s lens case.The replacement¿s folding carton, patient stickers, patient id card, directions for use (dfu), and additional documentation were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.Furthermore, lens damage was observed, but this can be attributed to the lens being received uncentralized and crushed in the lens insert of replacement¿s lens case.The lens was cleaned, and no other defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints have been received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10984598
Report Number2648035-2020-00919
Device Sequence Number11587984
Product Code HQL
UDI-Device Identifier05050474528918
UDI-Public(01)05050474528918(17)241009
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;